Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Pendleton, OR

August 16, 2012

NWS Pendleton, OR issued this red flag warning at Aug 16, 2012, 1:59 PM PDT. It took effect at Aug 17, 2012, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2012, 1:59 PM PDT (20:59 UTC)
In effect from
Aug 17, 2012, 2:00 PM PDT
Expired
Aug 18, 2012, 8:07 PM PDT
In force
30 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS86 KPDT 162059
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
159 PM PDT THU AUG 16 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY
THROUGH SATURDAY EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE FRIDAY
THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION
WITH UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD
TO THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING
WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY
LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES.

ORZ610-611-630-170600-
/O.UPG.KPDT.FW.A.0004.120817T2100Z-120819T0600Z/
/O.NEW.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
159 PM PDT THU AUG 16 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT
SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONES OR610...OR611 AND OR630...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS
IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON.

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER FRIDAY
  AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL
  DEVELOP ON SATURDAY.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS. 

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
7 follow-up statements
611 
WWUS86 KPDT 170416
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
916 PM PDT THU AUG 16 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY
THROUGH SATURDAY EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE FRIDAY
THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION
WITH UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD
TO THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING
WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY
LITTLE RAIN EXPECTED AWAY FROM THE STORM CORES.

ORZ610-611-630-171300-
/O.CON.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
916 PM PDT THU AUG 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 11 PM
PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING
ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 11 PM
PDT SATURDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER FRIDAY 
  AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS 
  WILL DEVELOP ON SATURDAY. 

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
640 
WWUS86 KPDT 171256
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
556 AM PDT FRI AUG 17 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH SATURDAY EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE TODAY THROUGH
SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH
UNSTABLE CONDITIONS CAUSED BY HOT TEMPERATURES....WILL LEAD TO THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT. ABUNDANT LIGHTNING WILL BE
POSSIBLE WITH ANY STORMS THAT DO DEVELOP...WITH VERY LITTLE RAIN
EXPECTED AWAY FROM THE STORM CORES.

ORZ610-611-630-180000-
/O.CON.KPDT.FW.W.0006.120817T2100Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
556 AM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING
ACROSS FIRE WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT SATURDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
  AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS WILL
  DEVELOP ON SATURDAY.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
144 
WWUS86 KPDT 172103
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
203 PM PDT FRI AUG 17 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH SATURDAY EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION LATE TODAY
THROUGH SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION
WITH UNSTABLE CONDITIONS WILL LEAD TO THUNDERSTORM DEVELOPMENT.
ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO
DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM
CORES.

ORZ632-180515-
/O.EXB.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
203 PM PDT FRI AUG 17 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER
ZONE OR632...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS
IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN 
  BLUE AND STRAWBERRY MOUNTAINS.

* TIMING...THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON IN THE
  WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF SATURDAY
  EVENING.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ610-611-630-180515-
/O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
203 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE
WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS 
  AFTERNOON AND CONTINUE INTO THE EVENING. ADDITIONAL STORMS 
  WILL DEVELOP ON SATURDAY. 

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
955 
WWUS86 KPDT 180514
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1014 PM PDT FRI AUG 17 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH
SATURDAY EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION TONIGHT THROUGH
SATURDAY NIGHT. MOISTURE WITH THIS SYSTEM IN COMBINATION WITH
UNSTABLE CONDITIONS WILL LEAD TO THUNDERSTORM DEVELOPMENT.
ABUNDANT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DO
DEVELOP...WITH VERY LITTLE RAIN EXPECTED AWAY FROM THE STORM
CORES.

ORZ610-611-630-181400-
/O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
1014 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE
WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON
  SATURDAY.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ632-181400-
/O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
1014 PM PDT FRI AUG 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONE OR632...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM UNTIL 11 PM PDT
SATURDAY.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN 
  BLUE AND STRAWBERRY MOUNTAINS. 

* TIMING...THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON IN THE 
  WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF 
  SATURDAY EVENING. 

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
500 
WWUS86 KPDT 181344
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
644 AM PDT SAT AUG 18 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH
TODAY AND CONTINUE INTO THIS EVENING FOR CENTRAL OREGON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE REGION AND COMBINE WITH
MOISTURE AND DAYTIME HEATING TO MAKE THE ATMOSPHERE INCREASINGLY
UNSTABLE AND PRODUCE THUNDERSTORMS TODAY AND TONIGHT. ABUNDANT
LIGHTNING WILL BE POSSIBLE AND VERY LITTLE RAIN EXPECTED WITH THE STORMS.

ORZ610-611-630-190000-
/O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
644 AM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
  AND CONTINUE INTO THE EVENING.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ632-190000-
/O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
644 AM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT
LIGHTNING ACROSS FIRE WEATHER ZONE OR632...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN 
  BLUE AND STRAWBERRY MOUNTAINS. 

* TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
  WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF TONIGHT.

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
241 
WWUS86 KPDT 182019
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
119 PM PDT SAT AUG 18 2012

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS
AFTERNOON AND EVENING FOR CENTRAL OREGON...

.CLOUD COVER IS INHIBITING HEATING OVER CENTRAL OREGON, BUT
EXPECT THUNDERSTORMS TO DEVELOP BEHIND THE BAND OF CLOUDS LATER
THIS AFTERNOON. BUILDUPS HAVE DEVELOPED AHEAD OF THE THICKEST
CLOUDS IN FWZ 630 AND 632. EXPECT THESE TO DEVELOP INTO
THUNDERSTORMS WITH HEATING THIS AFTERNOON. ABUNDANT LIGHTNING WILL
BE POSSIBLE AND VERY LITTLE RAIN EXPECTED WITH THE STORMS.

ORZ610-611-630-190600-
/O.CON.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
119 PM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONES OR610...OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON 
  AND CONTINUE INTO THE EVENING. 

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ632-190600-
/O.CON.KPDT.FW.W.0006.120818T2100Z-120819T0600Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
119 PM PDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS
FIRE WEATHER ZONE OR632...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN 
  BLUE AND STRAWBERRY MOUNTAINS. 

* TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE 
  WESTERN HALF OF THE ZONE AND SPREAD TO THE EASTERN HALF 
  TONIGHT. 

* PRECIPITATION...LITTLE RAINFALL IS EXPECTED WITH THE STORMS.

* LIGHTNING ACTIVITY LEVEL...2-3

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
979 
WWUS86 KPDT 190307
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
807 PM PDT SAT AUG 18 2012

ORZ610-611-630-632-190415-
/O.CAN.KPDT.FW.W.0006.000000T0000Z-120819T0600Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST-
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
807 PM PDT SAT AUG 18 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR610...OR611...OR630
AND OR632...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORM DEVELOPMENT OVER CENTRAL OREGON HAS ENDED AND THE
THUNDERSTORMS THAT DID DEVELOP HAVE DISSIPATED. THERE IS NO LONGER
A THREAT OF THUNDERSTORMS WITH ABUNDANT LIGHTNING OVER THE WARNED
AREA TONIGHT. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 16, 9:40 AM PDT, 4 hours 19 minutes earlier.

Area forecast discussion, Aug 16, 9:40 AM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
940 AM PDT THU AUG 16 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LITTLE CHANGE IN THE
FORECAST. MFR SOUNDING SHOWS MOISTURE ABOVE 15K ACROSS SOUTHERN OR.
NAM A LITTLE MORE AGGRESSIVE WITH INSTABILITY TODAY WHILE NEGATIVE
LI ON GFS ARE DELAYED UNTIL FRIDAY. WILL KEEP THUNDERSTORMS TO THE
SOUTH TODAY AND ALONG CASCADES ON FRIDAY.

850-700MB TEMPERATURES A LITTLE WARMER TODAY...BUT SURFACE
TEMPERATURES STARTED 5-7 DEGREES COOLER THIS MORNING AND WITH LOW
LEVEL NORTHERLY FLOW WILL LEAVE TEMPERATURES NEARLY THE SAME AS
WEDNESDAY. EXPECT 3-5 DEGREES WARMER ON FRIDAY.

&&

.AVIATION...18Z TAFS...SKIES WILL BE MOSTLY CLEAR AND VFR CONDITIONS
WILL PREDOMINATE. SOME SMOKE FROM AREA WILDFIRES WILL BE ACROSS THE
REGION BUT SHOULD NOT DROP VISIBILITIES INTO THE MVFR CATEGORY. SOME
SCATTERED MID AND HIGH LEVEL CLOUDS WILL MOVE INTO CENTRAL OREGON
THIS AFTERNOON AND EVENING...AFFECTING KBDN AND KRDM. SURFACE WINDS
ARE EXPECTED TO REMAIN BELOW 15 KTS ACROSS THE AREA FOR THE NEXT 24
HOURS.

&&

.FIRE WEATHER...WATCH IN EFFECT STARTING FRIDAY AFTERNOON AND
CONTINUING INTO SATURDAY FOR SOUTH CENTRAL OREGON. EXPECT
THUNDERSTORMS TO DEVELOP LATE FRIDAY AFTERNOON OVER ZONES 611 630
THEN MOVE NORTHWARD. ADDITIONAL STORMS WILL DEVELOP AGAIN ON
SATURDAY. SOME OF THE STORMS WILL PRODUCE ABUNDANT LIGHTNING.  94

&&

.PREV DISCUSSION... /ISSUED 430 AM PDT THU AUG 16 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...DRY AND WARM CONDITIONS
ARE EXPECTED THROUGH EARLY AFTERNOON FRIDAY WITH MOSTLY CLEAR SKIES.
TEMPERATURES WILL BE MUCH ABOVE NORMAL WITH HIGHS IN THE 90S LOWER
ELEVATIONS AND 80S MOUNTAINS. WINDS WILL GENERALLY BE LIGHT. LATE
FRIDAY MOISTURE WILL BE ON THE INCREASE ACROSS CENTRAL OREGON AND BY
LATE IN THE AFTERNOON ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN DESCHUTES COUNTY. THIS ACTIVITY WILL SPREAD NORTH FRIDAY
NIGHT ACROSS PARTS OF JEFFERSON AND CROOK COUNTIES. RIGHT NOW IT
LOOKS LIKE LIGHTNING WILL BE THE MAIN THREAT AS PARAMETERS DO NOT
LOOK ESPECIALLY FAVORABLE FOR STRONG TO SEVERE STORMS. 78

LONG TERM...SATURDAY THROUGH THURSDAY...MODELS ARE IN GOOD
AGREEMENT IN HAVING A  RIDGE OVER THE AREA SATURDAY WITH A TROUGH
OUT IN THE EASTERN PACIFIC. THIS WILL GIVE US A SOUTH TO SOUTHWEST
FLOW OVER THE AREA. A WAVE MOVING THROUGH THE TROUGH WILL PUSH THE
TROUGH CLOSER TO THE COAST AND UP PULL MOISTURE INTO THE WESTERN
PORTIONS OF THE AREA NEAR THE CASCADES. WITH INSTABILITY FROM DAY
TIME HEATING THIS WILL GIVE AREAS NEAR THE CASCADES A SLIGHT CHANCE
OF THUNDERSTORMS IN THE MORNING AND DEVELOP INTO SCATTERED
THUNDERSTORMS IN CENTRAL AND NORTH CENTRAL OREGON AND THE SOUTHERN
WASHINGTON CASCADES IN THE AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS WILL NOT MAKE MUCH PROGRESS EASTWARD DURING THE
AFTERNOON AND SATURDAY NIGHT AND WILL REMAIN CONFINED TO THE REST OF
THE EASTERN HALF OF THE AREA. TEMPERATURES WILL REMAIN HOT IN THE
90S AND LOWER 100S WITH MID 80S TO LOWER 90S IN THE MOUNTAINS. BY
SUNDAY THE TROUGH WILL HAVE PUSHED THE RIDGE EASTWARD TO THE ROCKIES
AND GIVING US A MORE SOUTHWESTERLY FLOW. TEMPERATURES WILL COOL 3 TO
5 DEGREES AND THERE WILL BE LESS MOISTURE. HAVE KEPT A SLIGHT CHANCE
OF THUNDERSTORMS OVER MUCH OF THE AREA IN THE MORNING BUT HAVE
CONFINED IT TO THE EASTERN MOUNTAINS AND THE WASHINGTON CASCADE
CREST IN THE AFTERNOON AND EVENING. THE PATTERN REMAINS FAIRLY
STATIONARY MONDAY WITH A RIDGE OVER THE ROCKIES AND A TROUGH
OFFSHORE. ANOTHER DISTURBANCE WITH SOME MOISTURE ARRIVES MONDAY SO
HAVE A SLIGHT CHANCE OF THUNDERSTORMS IN THE EASTERN MOUNTAINS. ON
TUESDAY MODELS BEGIN TO BRING THE TROUGH ASHORE BUT WITH A 12 TO 18
HOUR TIMING DIFFERENCE. THE GFS IS FASTER AND WOULD HAVE
THUNDERSTORMS OVER MOST OF THE AREA WHILE THE SLOWER ECMWF IS DRY.
STUCK WITH CURRENT SLIGHT CHANCE OF THUNDERSTORMS IN CENTRAL OREGON
AND THE EASTERN MOUNTAINS FOR NOW. WEDNESDAY THE SLOWER ECMWF STILL
HAS THE TROUGH OVER THE AREA WHILE THE GFS HAS THE TROUGH OUT OF THE
AREA. KEPT CURRENT DRY FORECAST INTACT. ON THURSDAY THE MODELS HAVE
EITHER A TROUGH OR RIDGE OVER THE AREA SO WENT WITH A DRY AND
SLIGHTLY COOLER FORECAST. TEMPERATURES MONDAY THROUGH THURSDAY WILL
BE COOLER WITH HIGHS IN THE MID 80S TO LOWER 90S WITH UPPER 70S TO
MID 80S. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  90  57  94  59 /   0   0   0   0
ALW  92  62  96  64 /   0   0   0   0
PSC  93  54  97  56 /   0   0   0   0
YKM  92  55  96  57 /   0   0   0   0
HRI  93  53  97  55 /   0   0   0   0
ELN  93  54  97  56 /   0   0   0   0
RDM  92  51  96  53 /   0   0  10  20
LGD  89  49  93  51 /   0   0   0   0
GCD  93  53  97  55 /   0   0   0   0
DLS  99  59 103  61 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING ORZ042-505-506-509.

WA...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING WAZ026-027-520.

&&

THREAT INDEX
TODAY : GREEN
FRIDAY : YELLOW
SATURDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

79/83/83/94
Hazardous weather outlook, Aug 16, 5:18 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
518 AM PDT THU AUG 16 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
518 AM PDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN HOT
AND DRY CONDITIONS TODAY. THERE WILL BE A LITTLE SMOKE AROUND FROM
THE REGIONAL WILDFIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER WATCH FRIDAY AND SATURDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
     CASCADES, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

THUNDERSTORMS SATURDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST
     SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

MOISTURE WILL BEGIN TO INCREASE ON LATE FRIDAY ESPECIALLY ACROSS
CENTRAL OREGON. THIS WILL LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT
LATE IN THE DAY THROUGH THE EVENING. MORE NUMEROUS THUNDERSTORMS ARE
EXPECTED ON SATURDAY. A FIRE WEATHER WATCH FOR ABUNDANT LIGHTNING
AND DRY FUELS HAS BEEN ISSUED. PLEASE REFER TO THE LAST PRODUCTS
PDXRFWPDT AND SEARFWOTX FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.